MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT SYSTEM
Model Number 5F051703CS
Medical Device Problem Codes Difficult to Remove (1528); Device-Device Incompatibility (2919); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date: 08/2021), (b)(4).
 
Event or Problem Description
It was reported that after difficulty advancing the delivery system over the guidewire, through the introducer sheath and through the tracking vessel, the stent successfully deployed in the left proximal superficial femoral artery; however, a segment of the delivery system then allegedly broke and detached within the patient.Reportedly, the delivery system was removed with difficulty and unsuccessful attempts were made to retrieve the segment; therefore, the healthcare provider (hcp) implanted two additional stents of a different manufacturer over the same access site to secure the segment to the vessel wall.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the returned delivery system was investigated, and the tip including distal end of inner catheter was missing.Therefore, a break of the inner catheter was confirmed.During evaluation, a system compatible 0.035" guidewire could be inserted, and the system could be inserted into a system compatible 5f introducer sheath; images demonstrating insertion / removal difficulty were not provided.In this case the tracking vessel was not tortuous and/ or calcified but the user experienced difficulty tracking over the wire and inside vessel/ introducer; the lesion was pre dilated.The deployment was successful, but a long system was used for ipsilateral treatment.A manufacturing related root cause was considered; however, the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available a definite root cause could not be identified.Labeling review: in reviewing the relevant ifu the potential issue was found addressed.The ifu state: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.', and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' regarding deployment force the ifu states: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' the ifu further state: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used.' regarding ipsilateral procedure the ifu state: 'it is recommended to use the 80 cm working length device for ipsilateral procedures.The longer working length of the 135 cm device may potentially be challenging for the user to keep straight for ipsilateral procedures.Failure to keep the device straight may impede the optimal deployment of the implant.' h10: d4 (expiry date: 08/2021), h6(device code: 1069 - break, 2907 - detachment).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LIFESTENT 5F VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key9693775
Report Number9681442-2020-00044
Device Sequence Number19268103
Product Code NIP
UDI-Device Identifier00801741120671
UDI-Public(01)00801741120671
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5F051703CS
Device Catalogue Number5F051703CS
Device Lot NumberANDV1184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR